Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 182, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 11, 2006, 3:22 PM CDT for Clark County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2006, 3:22 PM CDT (20:22 UTC)
- Expired
- Jul 11, 2006, 4:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Clark County, KS
The radar
The Dodge City radar (KDDC), 50 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 1:57 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 760 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDDC 112021
SVRDDC
KSC025-112100-
/O.NEW.KDDC.SV.W.0182.060711T2022Z-060711T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
322 PM CDT TUE JUL 11 2006
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CLARK COUNTY IN SOUTHWEST KANSAS.
* UNTIL 400 PM CDT
* AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
NORTH CENTRAL CLARK COUNTY...OR ABOUT NEAR CLARK STATE LAKE...AND
MOVING SOUTHEAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL RESIDENCES OF NORTHEASTERN CLARK COUNTY...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3746 9973 3735 9980 3726 9980 3720 9956
3746 9957
$$
GRZYWACZ2 follow-up statements
000
WWUS53 KDDC 112040
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
340 PM CDT TUE JUL 11 2006
KSC025-112100-
/O.CON.KDDC.SV.W.0182.000000T0000Z-060711T2100Z/
CLARK KS-
340 PM CDT TUE JUL 11 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHEASTERN CLARK COUNTY...
AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER CENTRAL CLARK COUNTY...OR ABOUT NEAR CLARK STATE LAKE...
MOVING SOUTHEAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL RESIDENCES OF NORTHEASTERN CLARK COUNTY...
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3746 9973 3735 9980 3726 9980 3720 9956
3746 9957
$$000
WWUS53 KDDC 112059
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
358 PM CDT TUE JUL 11 2006
KSC025-112108-
/O.EXP.KDDC.SV.W.0182.000000T0000Z-060711T2100Z/
CLARK KS-
358 PM CDT TUE JUL 11 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARK COUNTY
EXPIRES AT 400 PM CDT...
THE STORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN KANSAS.
LAT...LON 3746 9973 3735 9980 3726 9980 3720 9956
3746 9957
$$
UMSCHEIDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:13 PM CDT, 9 minutes earlier.
Area forecast discussion, Jul 11, 3:13 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 313 PM CDT TUE JUL 11 2006 .DISCUSSION... DAYS 1-2... WEAK FRONTAL BOUNDARY DRAPED ACROSS SOUTHWEST KANSAS TODAY HAS BEEN THE FOCUS OF ISOLD STORMS EARLY THIS AFTERNOON. WE RECEIVED NEARLY AN INCH OF RAIN AT THE DODGE CITY AIRPORT WHEREAS OTHER PARTS OF TOWN DIDNT GET A DROP. GIVEN THE LACK OF ANY DEEP LAYER FORCING...THE MODE SHOULD CONTINUE TO BE ISOLATED TO WIDELY SCATTERED PULSE STORMS...SOME OF WHICH MARGINALLY SEVERE WITH UP TO QUARTER SIZE HAIL AND 60 MPH BRIEF WIND GUSTS. WILL GO WITH 30 TO 40 POPS FOR MAINLY ALONG AND SOUTH OF THE ARKANSAS RIVER THE REST OF THIS AFTERNOON THROUGH MIDNIGHT. THE SVR WATCH (NO. 592) IS IN EFFECT UNTIL 10 PM CDT...ALTHOUGH IF THE ACTIVITY DOESNT RAMP UP OVER A LARGER AREA...THE WATCH MAY BE CANCELED EARLY. THE LACK OF DEEP LAYER SHEAR...LESS THAN 10 KNOTS OF HODOGRAPH LENGTH THROUGH 6 KM AGL...ALONG WITH DEW POINT DEPRESSIONS OF AROUND 30 DEGREES...HAS ALLOWED FOR SIGNIFICANT SPREADING OF COLD POOLS FROM THE FORWARD FLANK OF THE STORMS. IT IS DIFFICULT TO SUSTAIN SEVERE IN THIS ENVIRONMENT ABSENT OF ADEQUATE DEEP LAYER FORCING FOR UPWARD MOTION AND STORM RELATIVE LOW LEVEL INFLOW WINDS. FOR TOMORROW...THE WEAK BOUNDARY SHOULD BE ALONG OR JUST SOUTH OF THE OKLAHOMA LINE WHERE ADDITIONAL ISOLD LATE DAY STORMS MAY DEVELOP. WILL GO WITH 30 TO 40 POPS LATE AFTERNOON INTO THE MID EVENING HOURS WITH CONTINUED AMPLE MOISTURE IN PLACE. HIGHS SHOULD BE WELL INTO THE 90S FOR MOST OF THE AREA. IN THE UPPER LEVELS OF THE ATMOSPHERE... A SIGNIFICANT PACIFIC JET WILL IMPINGE ON THE NORTHERN ROCKIES AREA WHICH WILL ALLOW FOR A DECENT LEE TROUGH IN THE LOW LEVELS TO ESTABLISH OVER THE NORTHERN HIGH PLAINS. THIS WILL ALLOW LOW LEVEL WINDS IN WESTERN KANSAS TO INCREASE IN RESPONSE TO THIS...LEE TROUGH CONVERGENCE MAY BE ENOUGH TO PROMOTE AFTERNOON STORMS THURSDAY AS TEMPERATURES WARM INTO THE UPPER 90S. DAYS 3-7... FORECAST CHALLENGES FOR THIS EXTENDED PERIOD CONTINUE TO BE HIGH TEMPERATURES. UPPER LEVEL HEIGHTS RISE AS UPPER RIDGE BUILDS IN WITH CONTINUED LAYER WARMING. THE WARMING IN THE MID LEVELS SHOULD BE ENOUGH TO HOLD OFF ANY THUNDERSTORM CHANCES. OVERNIGHT LOWS SHOULD BE AROUND 70 WITH HIGHS AROUND 100. && .PRELIMINARY POINT TEMPS/POPS... DDC 69 93 71 97 / 40 20 40 10 GCK 69 94 69 97 / 40 30 40 10 EHA 68 95 69 96 / 30 20 40 10 LBL 68 95 69 99 / 30 20 40 10 HYS 69 91 71 98 / 10 20 20 10 P28 72 94 72 97 / 40 20 30 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN25/06
Hazardous weather outlook, Jul 11, 5:22 AM CDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 522 AM CDT TUE JUL 11 2006 KSZ030-031-043>046-061>066-074>081-084>090-121000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 522 AM CDT (422 AM MDT) TUE JUL 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER THE ROCKIES AND PARTS OF EAST COLORADO. THESE STORMS WILL DRIFT EAST SOUTHEAST OUT INTO THE PLAINS THROUGH THE EVENING. THE STORMS ARE EXPECTED TO BE WIDELY SCATTERED TO ISOLATED IN COVERAGE AND NONE ARE EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE WEDNESDAY AFTERNOON AND OVERNIGHT. THEY WILL BE MORE WIDESPREAD THAN MONDAY NIGHT. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH THE MAIN THREAT BEING VERY HEAVY RAINS AND STRONG WINDS. .SPOTTER INFORMATION STATEMENT... NO SPOTTERS WILL BE REQUIRED TODAY OR TONIGHT. JOHNSON
In the hours before
Special weather statement, Jul 11, 2:05 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 205 PM CDT TUE JUL 11 2006 KSZ078-111945- FORD- 205 PM CDT TUE JUL 11 2006 ...SIGNIFICANT WEATHER ADVISORY FOR FORD COUNTY... AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DODGE CITY...MOVING SOUTHEAST AT 5 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3786 9992 3777 10007 3758 9993 3769 9971 GRZYWACZ
Local storm report, Jul 11, 2:17 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
217 PM CDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL DODGE CITY 37.76N 100.01W
07/11/2006 E1.00 INCH FORD KS NWS EMPLOYEE
QUARTER SIZE HAIL REPORTED AT OAK ST. AND AVENUE B IN
DODGE CITY.
&&
LACYThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:05 PM CDT | Special Weather Statement | DDC | Ford | 40 min |
| Jul 11, 2:10 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 23 min |
| Jul 11, 4:22 PM CDT | Special Weather Statement | DDC | Clark | 38 min |
| Jul 11, 4:31 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 44 min |
| Jul 11, 6:34 PM CDT | Special Weather Statement | DDC | Finney | 41 min |
| Jul 11, 6:59 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 46 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.